Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seroquel users: a couple of questions cpallen79

Posted by chemist on July 9, 2004, at 19:33:49

In reply to Re: Seroquel users: a couple of questions chemist, posted by cpallen79 on July 9, 2004, at 17:26:07

> Hi Chemist, I too am taking Seroquel for sleep and anxiety. How long does it stay in the system? If I skip a day, will I have "rebound insomnia" and anxiety? Will this go away shortly if it happens? Is this medication addictive, or is there severe withdrawal from it like some SSRIS and benzos? I know some of these questions are silly but I had a really bad experience with an ssri that was very difficult to get off.
> Thanks
> Chris
>
hello there, chemist here.....i was doing the 25 to 50 mg dose for a good few months, and i would sometimes not need it or sometimes need only 25 or sometimes 50, and no rebound insomnia, even when i stopped. all that said, chronic dosing will lead to a build-up in your system, but if you are the low-dose range, the washout shouldn't be too severe. i can not recall any adverse effects, and no silly questions here - i think wise sage larry hoover said the only [silly] question is one that is not asked....and i agree with him. you ask about withdrawl, and i cannot say that at the low dose range it is anything like coming of an ssri or a benzo. i had quite a good run with it, and you will hear about weight gain, but this is dose-dependent, and the lit indicates that 200 up to 800 mg qd is the dose for treating schizophrenia, so you are well below that....there is trouble with blood sugar levels which could lead to type II diabetes, but i suspect the incidence is low, although this is my conjecture *and* i mean low for your dose range (assuming you are in the 25-50 mg prn hs range)....please let me know if this is of help, all the best, chemist
>
> > > > hi there, chemist here....seroquel in low dosages is a hypnotic, but as you increase, the grogginess will go away. if you want to go to sleep, take 25 to 50 mg at bedtime: you're out like a light. as you work your way towards 150-200 mg, the effects you are seeking will take hold and the hypnotic aspect of te drug will be diminished....all the best, chemist
> > >
> > > Thank you very much. Any more info on Seroquel you can share?
> > >
> > > Nohope
> > >
> > >
> > hi there....seroquel hits th 5-HT_{2} and dopamine_{2} receptors pretty hard....it is an atypical antipsychotic that, along with risperidone and ziprasidone, has recently been on the radar for mood stabilizing effects. ziprasidone (geodon, zonegran) is more weight-neutral than the others, with wieght-gain with seroquel being less a problem than risperidone and slightly more than that of ziprasidone. the extrapyrimidal side effects - especially with ziprasidone, which include SJS and a prolonged QT interval, making this one my least favorite - are reduced vs. typical antipsychotics. all in all, seroquel is superior in my opinion, although i have one client whoo is truly schizophrenic and like risperidone the best, although dietary adjustments are necessary and exercise (never a bad thing) is important for weight-gain.....if you want to roll the dice, you could do worse than seroquel....let me know if you need more info, i will provide what i can....all the best, chemist
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:339744
URL: http://www.dr-bob.org/babble/20040704/msgs/364528.html